NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 4, 5:50 PM CST, 55 minutes earlier.
Area forecast discussion, Jul 4, 5:50 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
650 PM CDT Wed Jul 4 2018
.SHORT TERM...
308 PM CDT
Through Thursday...
Main concerns for the remainder of the afternoon and into the
evening will be the ongoing heat and humidity as well as chances
for isold to sct thunderstorms. Broad upper ridging, centered over
the Ohio Valley extends from the Mid Atlantic coast to the
southern Rockies. While such an upper level pattern would
typically inhibit convective activity, even with a very warm,
humid air mass at the surface, a weak mid-level impulse track
north through the area has helped generate isold/sct thunderstorms
across the area. With pwats slightly in excess of 2 inches, any
storms will have the potential to produce torrential rainfalls,
but with the activity generally tracking north at 10-15 mph, the
residence time of any heavy rainfall will be relatively brief. In
the weak pressure gradient at the surface, a lake breeze has
developed, but in 5-10 mph sswly flow, only the northern portion
of the lake breeze has been able to make much inland progress.
However, temperature trends with the lake breeze passage have been
somewhat atypical. With the initial inland surge, temperatures
along the Lake and Cook County shores dropped into the low 80s.
However, with light esely flow along the lakefront, the lake
cooling was relatively brief and temperatures have been able to
rebound to arnd 90 F along the lake. Farther inland, away from
convectively altered locations, temperatures in the low 90s and
dewpoints in the upper 70s will combine to produce heat index
readings arnd 105 F, with a couple isolated spots in arnd 110 F
where dewpoints have been able to reach into the low 80s. The
isolated thunderstorms will likely produce cool outflow, with ocnl
wind gusts of 20-30 mph, but the cooling should be brief and
temperatures should rebound back to levels more reflective of the
larger scale pattern. For the overnight hours, the thunderstorms
should come to an end while winds become light and variable. The
muggy, calm conditions could lead to some visibility restrictions
in smoke and haze from fireworks displays.
There are a few concerns for tomorrow, one being the potential for
high heat index values, especially for the southern portions of the
CWA and the other being thunderstorm potential with a cold front
dropping out of the Upper Mississippi Valley and through the area
tomorrow. Latest guidance is trending to the front pushing through
the nwrn portions of the CWA at a diurnally unfavorable time, early
tomorrow morning and then continuing south of the Illinois and
Kankakee Rivers in the afternoon. Latest thinking is that there
should be a minima in thunderstorm activity for the morning hours,
with an increase in coverage possible for the afternoon. Convective
trends will have an impact on temp/dewpoint trends tomorrow as well.
Currently, feel that the northern portions of the CWA will not need
another Heat Advisory as there should be sufficient cool/dry
advection behind the front to limit Heat Index values to the upper
90s to, perhaps, slightly in excess of 100F. Have somewhat higher
confidence in the potential for heat index values to exceed 105F,
particularly for locations south of the Illinois and Kankakee
Rivers. The wildcard will be the extent and coverage of convective
activity tomorrow afternoon. More sparse coverage would lend to
greater potential for higher Heat Index values. At this time, have
enough confidence to extend the going Heat Advisory through tomorrow
for the southern portions of the CWA. There is some chance that an
extension to the Advisory for the southern portions of the Chicago
Metro Area, but confidence is too low to extend this area at this
time.
&&
.LONG TERM...
244 PM CDT
Thursday night through Wednesday...
Seasonably cool and less humid weather expected for Friday and
Saturday as surface high pressure sets up over the Great Lakes
Region in the wake of a cold frontal passage late Thursday. Expect
high temperatures in the lower 80s inland and the in the low to
mid 70s near the lake both days. The only weather related
concern, mainly on Friday, is the threat of a high swim risk at
Lake Michigan beaches due to high waves from a stiff northeasterly
wind off the lake.
The cool air mass over the area this weekend is expected to modify
and warm again by early next week as the surface high shifts to
our east and upper-level heights begin to rise again. While the
warming trend will begin on Sunday, temperatures will only be a
few degrees warmer (mid 80s) than those on Saturday. However,
temperatures look likely to warm back into the upper 80s to around
90 early next week as the upper ridge begins to build back over
the Mississippi Valley. We could even have temperatures back into
the 90s by Tuesday and Wednesday of next week, but this will
ultimately depend on the actual proximately to convective
activity and associated outflow to our north, which at this time,
confidence is on the lower side.
KJB
&&
.AVIATION...
For the 00Z TAFs...
Widely scattered showers and thunderstorms continue across
portions of northern IL and northwest IN. At this time though,
much of this activity is away from most of the terminals. The
exception is RFD, where storms are moving across the area and
will continue to do so this first hour. After, a brief isolated
shower or storm will be possible through around the 02z time
frame. Elsewhere, GYY and MDW could also see a brief isolated
shower or storm through 02z. All of this development will
diminish later this evening, with dry conditions then expected
tonight. VFR conditions expected tonight, however, some vis
restriction in smoke will be likely for ORD/MDW/GYY owing to
tonight's fireworks. Thunderstorms will once again be possible by
midday and early afternoon on Thursday, and have continued the
prob30. Southwest winds will turn later tonight into early
Thursday, and then become more northerly in the afternoon.
Expected setup would support further turning to a northeast
direction later in the afternoon, and have adjusted the TAFs to
reflect this wind shift.
Rodriguez
&&
.MARINE...
244 PM CDT
Southerly winds are expected to continue over the lake into
Thursday as low pressure tracks towards the James Bay by Thursday
afternoon. This will continue to allow a very warm and moist
airmass to shift back over the lake. As a result, some fog will
continue to be possible, especially over the northern half of the
lake. Satellite imagery this afternoon indicated that some
development of fog occurred, but the areal coverage has thus far
remained on the low side, and more confined to the near shore
waters on the northern end of the lake.
A cold front will shift down the lake late Thursday with some
thunderstorm potential. In the wake of the front, expect a period
of stiff north-northeasterly winds (15-20 KT) with some gusts to
25 kt Thursday night and Friday, followed by surface high
pressure and lighter winds for the weekend. This northerly winds
may result in waves high enough (3 to 6 ft) for a small craft
advisory late Thursday night into Friday.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-ILZ012-
ILZ013-ILZ020-ILZ022 until 8 PM Wednesday.
Heat Advisory...ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039 until
8 PM Thursday.
IN...Heat Advisory...INZ001-INZ002 until 8 PM Wednesday.
Heat Advisory...INZ010-INZ011-INZ019 until 8 PM Thursday.
LM...None.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 4, 2:33 PM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
333 PM CDT Wed Jul 4 2018
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
333 PM CDT Wed Jul 4 2018 /433 PM EDT Wed Jul 4 2018/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk.
Significant Excessive heat Risk.
DISCUSSION...
Heat index readings will remain in the 100 to 109 degree range
through early evening.
Widely scattered thunderstorms will continue over the area through
early this evening. Severe weather is not expected, though an
isolated wind gust to 40 mph is possible with the strongest
storms. Torrential downpours are also expected with these storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Significant Excessive Heat Risk.
High Swim Risk
Friday...
High Swim Risk
Tuesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
DISCUSSION:
Heat index readings will likely again reach 100 to 108 degrees on
Thursday, most favored south of Interstate 80.
Scattered thunderstorms, possibly more organized, are expected on
Thursday. Some of these may produce localized areas of heavy rain
and possible flash flooding. In addition, there is a limited risk
of severe damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
GENERAL STORM MOTION OF THE DAY:
Moving toward northeast at 10 to 15 mph.
LMZ740>745-052045-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
333 PM CDT Wed Jul 4 2018
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Monday...
Limited Thunderstorm Risk.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052045-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
333 PM CDT Wed Jul 4 2018
This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Monday...
Limited Thunderstorm Risk.
KJB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago
Special weather statement, Jul 4, 4:26 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
526 PM CDT WED JUL 4 2018
ILZ020-022-042300-
Will IL-Kendall IL-
526 PM CDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KENDALL AND
NORTHWESTERN WILL COUNTIES UNTIL 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm along
with frequent lightning.
Locations impacted include...
Joliet, Bolingbrook, Romeoville, Plainfield, Lockport, Shorewood,
Crest Hill, Crystal Lawns and Fairmont.
Including the following interstates...
I-55 between mile markers 251 and 265.
I-80 near mile marker 125.
I-355 between mile markers 5 and 7.
This includes... Lewis University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm which may lead
to ponding of water.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4148 8823 4161 8842 4172 8820 4161 8796
TIME...MOT...LOC 2224Z 228DEG 16KT 4158 8825
DONOFRIO